MAUDE Adverse Event Report: BALT USA, LLC BALLAST LONG SHEATH

BALT USA, LLC BALLAST LONG SHEATH
Model Number BALLAST90
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Embolus (1830)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial report.Device not sent back to manufacturer.Reaching out with physician for additional information to help an investigation.
 
Event or Problem Description
It was reported that: "first time use of ballast 90 in an avm patient.Dr.(b)(6) accessed the right internal carotid but couldn't get the ballast to move into the horizontal petrous segment over a.035 exchange wire.He then accessed the left internal carotid with a.038 glide wire and again the ballast would not track into the horizontal petrous section.He also tried to advance of the scepter balloon 4x11 and it still wouldn't move into the horizontal petrous section.That evening the patient experienced diffuse showering of emboli in both hemispheres".
 
Additional Manufacturer Narrative
Initial report.Device not sent back to manufacturer.With being unable to reach out to the physician the complaint will route to close with being unable to determine route cause.However, upon further review based on the data presented it seems curious that a balloon as small as a scepter would not traverse the petrous segment.This suggest something is anatomically out of the ordinary.Ballast has not been confirmed the cause of the diffuse showering of emboli, and the team is thinking that possibly there was a preexisting known disease.It also should be noted that ballast is designed as a carotid sheath for support of ancillary devices.It is not designed for distal access.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "first time use of ballast 90 in an avm patient.Dr.(b)(6) accessed the right internal carotid but couldn't get the ballast to move into the horizontal petrous segment over a.035 exchange wire.He then accessed the left internal carotid with a.038 glide wire and again the ballast would not track into the horizontal petrous section.He also tried to advance of the scepter balloon 4x11 and it still wouldn't move into the horizontal petrous section.That evening the patient experienced diffuse showering of emboli in both hemispheres.".

Brand Name
BALLAST LONG SHEATH
Common Device Name
BALLAST
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8634466
Report Number3014162263-2019-00005
Device Sequence Number19297144
Product Code DQY
UDI-Device Identifier00818053022890
UDI-Public00818053022890
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model NumberBALLAST90
Device Lot Number120518I
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;